What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 22, 1:29 PM EST, 50 minutes earlier.
Area forecast discussion, Jul 22, 1:29 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
229 PM EDT Tue Jul 22 2025
.SYNOPSIS...
A weak front is expected to stall over or near our area through
Thursday, then dissipate on Friday. The weekend will feature a
return of Atlantic high pressure and surface troughing inland.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1 PM, surface analysis shows a broad surface low pressure
moving along the coast from South Carolina into Georgia, with a
backdoor cold front moving through Berkeley and Charleston counties
from north to south. Surface temperatures are currently in the lower
to mid 90s, with heat index values in the upper 90s to upper 100s,
so the heat advisory looks to be in good shape. In combination with
radar analysis, a sea breeze is seen extending from across the
inland tri-county area down southwards towards coastal southeast
Georgia. While there are already some thunderstorms early this
afternoon, both features are being monitored for additional
thunderstorm development.
SPC's mesoanalysis is showing 2500-4000 J/kg of 100 mb mixed-layer
CAPE, so there is plenty of instability for thunderstorms to get
going, though effective shear is extremely low at below 10 knots
which will lead to rather unorganized convection. This morning's 12Z
sounding came in with PWAT at 2.17", just above the 90th percentile
of observed 12Z sounding profiles for the date, which leads to heavy
rainfall being the main concern for the rest of today. While DCAPE
values are only in the 500-800 J/kg range, the combination of
plentiful CAPE and high PWATs will lead to microburst potential due
to the high amounts of water loading. 22.12Z HREF has only wavered
slightly from the 22.00Z run, and continues to highlight portions of
the region inland from the coast having a 70-90% chance for getting
an inch of rain in a 3 hour period. Furthermore, the HREF is
producing patchy 50% chances for getting 3 inches of rain in a 3
hour period, which reinforces the threat for heavy rainfall. WPC has
the area highlighted by a slight risk (level 2 out of 4) for
excessive rainfall, and SPC has the area in a marginal risk (level 1
out of 5) for severe thunderstorms.
High-res convection allowing models show the storms fizzling out
throughout the evening hours as instability wanes, though we'll need
to watch for possible reformation along the inverted trough
extending out from our previously aforementioned broad surface
low pressure. Overnight lows in the lower to mid 70s are
expected.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
The mid-levels will consist of a 594 dam ridge centered over the
lower MS Valley Wednesday morning. The ridge is expected to remain
in place through the end of the week, expanding and strengthening
slightly to about 596 dam over the Southeast U.S. At the surface, a
stationary front will be positioned near or along the coast through
Thursday, dissipating Friday as Atlantic high pressure slides toward
the Southeast U.S. The location of the front will usher plenty of
deep moisture into our area, as well as provide a focus for at least
scattered convection Wednesday and Thursday. We expect less coverage
Friday with the approach of high pressure and increasing mid-level
dry air.
Modest instability is in place for Wednesday according to model
soundings, yet moist profiles will result in DCAPE values between
300-450 J/kg limiting damaging wind potential. Thus, we do not
expect much in the way of severe thunderstorm potential, although an
isolated strong storm cannot be ruled out. On the other hand, heavy
rainfall could again be a concern with PWATs ranging from 2.2-2.4".
Somewhat similar to Tuesday, slow storm motions along with the
potential for heavy downpours could lead to bouts of heavy rainfall
with a quick inch accumulating. However, HREF probabilities are not
as impressive compared to Tuesday, with low chances (10-20%) for 2"
or greater total rainfall amounts.
Wednesday temperatures look to be at or below normal, in the upper
80s to near 90 degrees, and warming by 1-2 degrees for Thursday.
Then, highs will return to the low to mid 90s by Friday. Low
temperatures will remain mild both Wednesday and Thursday night,
only falling into the low to mid 70s inland, and upper 70s/near 80
degrees along the beaches.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Ridging will become established west of SC through the long-term. A
shortwave could push across the Northeast U.S late this weekend, but
at this point looks to stay north of the forecast area. Coverage of
showers and thunderstorms will trend lower over the weekend with the
ridge aloft and a bit more drier air in place. However, still
expecting at least isolated coverage as inland troughing sets up
providing llvl convergence. Temperatures will increase over the
weekend, with highs nudging close to the upper 90s as the ridge
centers over the forecast area. This could warrant Heat Advisories
for some locations, which we will continue to monitor.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
18Z TAFs: Showers and thunderstorms are starting to blossom
across northern Berkeley and Charleston counties, with
thunderstorm activity expected to increase spatially over the
coming hours as the storms slowly move southwards, which aligns
with the TAF for CHS and JZI nicely albeit a touch early. Brief
reductions in flight categories are expected within
thunderstorms, with the majority of category reducing storms
moving out of the area after midnight. There are some
indications that we may see another round of showers and storms
overnight so did include a PROB30 group starting at 12Z, with
some MVFR cigs possible as well before washing out by the mid-
morning hours.
Extended Aviation Outlook: Expect brief flight restrictions each
afternoon/evening due to showers/thunderstorms especially through
the middle of the week.
&&
.MARINE...
Tonight: Near term guidance continues to show a broad area of
low pressure organizing over the Coastal Plains today, with a
backdoor cold front advancing across the SC waters. Southeast
winds between 5-10 kts expected ahead of the backdoor front,
then veering from the east-northeast and increasing to around 10
kts after the front. Seas should favor values around 2 ft.
Several Special Marine Warnings may be needed for thunderstorms
along and ahead of the backdoor front this afternoon and
evening for strong winds.
Wednesday through Sunday: A weak front is expected to stall
over or near our coastal waters through Thursday. The front will
cause surface winds to prevail from the NE or E around 10-15
kts Wednesday, then veer to the SE on Thursday. The front should
dissipate on Friday, followed by a return of a more typical
summer synoptic pattern with high pressure in the Atlantic and
surface troughing inland. This will yield a more typical
summertime wind pattern. Starting Friday and each day after,
expect backing winds with the formation of the afternoon sea
breeze. The highest gusts will be along the land/sea interface
and across Charleston Harbor (with its passage). Friday night
and each night after, expect veering of the winds as a nocturnal
jet tries to set up close to shore. Seas will average 2-3 ft.
No marine concerns are expected during the long term time
period.
Rip Currents: The combination of increasing astronomical influences
along with modest onshore winds will lead to a moderate risk of rip
currents along the southeast Georgia beaches Wednesday.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides will rise with the upcoming new moon on Thursday.
Additionally, surface winds will turn to the northeast tonight and
persist through Wednesday. This will cause tidal anamolies to
increase. Minor coastal flooding is possible at the Charleston tide
gauge with the Tuesday and Wednesday evening high tides. Elevated
tides could persist into Thursday. Though, winds should veer to the
southeast by then, which should lower tidal anomalies.
&&
.CLIMATE...
Record High Temperatures:
July 27: KSAV: 100/2010
Record Low Maximum Temperatures:
July 23:
KCHS: 83/2002
Record High Minimum Temperatures:
July 25:
KCXM: 82/2016
July 26:
KCHS: 78/2012
KCXM: 82/2023
KSAV: 80/1884
July 27:
KCHS: 80/2014
KCXM: 84/2021
KSAV: 80/1885
July 28:
KCHS: 80/2016
KCXM: 83/1999
KSAV: 81/1878
Record Precipitation:
July 22:
KCHS: 1.93/1988
Record Precipitation:
July 22: KCHS: 1.93/1988
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ099>101-
114>119-137>141.
SC...Heat Advisory until 8 PM EDT this evening for SCZ047-048-051.
MARINE...None.
&&
NEAR TERM...APT
SHORT TERM...BRS
LONG TERM...BRS
AVIATION...APT/BRS
MARINE...APT/BRSHazardous weather outlook, Jul 22, 12:51 PM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
151 PM EDT Tue Jul 22 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-231800-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
151 PM EDT Tue Jul 22 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Excessive Rainfall
- Extreme Heat
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Extreme Heat
- Rip Current
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Jul 22, 1:03 PM EST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
203 PM EDT Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg Retreat 31.70N 81.41W
07/21/2025 Liberty GA 911 Call Center
911 dispatch reported several trees down on roadway at
Ways Temple Road. Time estimated by radar.
&&
Event Number CHS2500718
DAKLocal storm report, Jul 22, 1:06 PM EST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
206 PM EDT Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg 1 N South Newport 31.65N 81.39W
07/21/2025 Liberty GA 911 Call Center
911 dispatch reported one tree down on roadway at South
Coastal Highway and Montague Street. Time estimated by
radar.
&&
Event Number CHS2500719
DAKSpecial weather statement, Jul 22, 1:08 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
208 PM EDT Tue Jul 22 2025
SCZ045-050-052-221900-
Inland Berkeley SC-Tidal Berkeley SC-Charleston SC-
208 PM EDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT BERKELEY AND CHARLESTON
COUNTIES UNTIL 3 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cainhoy, and is nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Charleston, Mount Pleasant, Daniel Island, Isle Of Palms,
Awendaw, Mount Pleasant Regional Airport, Cainhoy, Wando, Boone
Hall Plantation and Capers Inlet.
This includes I-526 between mile markers 24 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3285 7995 3301 7987 3299 7969 3282 7969
TIME...MOT...LOC 1808Z 17DEG 1KT 3293 7980
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRS
Special weather statement, Jul 22, 1:35 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
235 PM EDT Tue Jul 22 2025
SCZ045-052-221900-
Inland Berkeley SC-Tidal Berkeley SC-
235 PM EDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT BERKELEY COUNTY UNTIL 3 PM
EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bonneau, and is stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goose Creek, Moncks Corner, Bonneau, Huger, Old Santee Canal State
Park, Cordesville, Old Cordesville, Limerick, Wadboo and Ellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3302 8000 3334 7996 3333 7980 3301 7974
3300 7975 3300 8000
TIME...MOT...LOC 1835Z 0DEG 0KT 3328 7988
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRS